MAUDE Adverse Event Report: ONKOS SURGICAL INC. ELEOS; MODULAR COLLAR STEM, STRAIGHT, FLUTED 11MM X 120MM

ONKOS SURGICAL INC. ELEOS; MODULAR COLLAR STEM, STRAIGHT, FLUTED 11MM X 120MM
Model Number HC-11120-03M
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the patient underwent an eleos proximal tibia replacement procedure.The patient was reamed to place an eleos cemented segmental stem 11mm x 120mm.However, this stem could not be used as the sterile barrier of the packaging was compromised (see mfr 3013450937-2023-00003).Instead, an eleos modular collar stem 11mm x 120mm was implanted.While impacting the modular collar stem into the patient, the patient's tibia fractured.Once the procedure was completed, it was noticed that a modular collar was not implanted with the modular collar stem.This event will be reportable to the fda as a serious injury as the modular collar stem was implanted without a modular collar, which could result in the implant potentially loosening post-operatively.This report captures the eleos modular collar stem.
 
Additional Manufacturer Narrative
While impacting the modular collar stem into the patient, the patient's tibia fractured.Once the procedure was completed, it was realized that a modular collar and locking ring were not implanted with the modular collar stem.This type of stem is intended to be implanted with a modular collar and collar locking ring.It is likely that the patient's tibia fractured due to the bone not being prepped per the modular collar stem surgical technique.Production records were reviewed and no abnormalities were identified.Additional information regarding the cause of this event is not known.Per the proximal tibia surgical technique: modular collar and stem implant assembly: o assemble the collar over the intermedullary shaft of the hybrid stem, starting distally and sliding up the stem proximally.Confirm the taper of the collar threads matches the taper of the stem shaft.O assemble the locking ring over the proximal end of the hybrid stem in preparation for threading to the collar.O hand-tighten the locking ring while holding the collar in a firm fingertip grip.O insert the counter-torque socket into the assembly tower base hole.O align the t-shaped anti-rotation boss of the stem with the matching t-slot of the countertorque socket.Insert the hand-tightened stem collar-locking ring assembly into the countertorque socket.O slide the open socket of the torque wrench on the hex of the locking ring ensuring the handle of the torque wrench is fully seated.O insert the counter-torque handle into the indicated hole of the counter-torque socket facing the user.O in a scissor motion, apply force on the torque wrench handle in the direction of the "tightening" arrow on the upper surface of the counter-torque socket until the handle shaft reaches a minimum of 35nm on the torque wrench scale indicator.O remove the torque wrench and stem-collar locking ring assembly from the socket.O rotate the stem-collar locking ring assembly until the locking ring impactor hole is aligned vertically up.O insert the stem-collar-locking ring assembly in the hex socket of the counter-torque socket, ensuring the peening hole is visible through the guide ring of the counter-torque socket.O thread a single-use impactor tip on the collar impactor.O insert the impactor tip into the guide ring of the counter-torque socket, ensuring that the black ring on the tip is no longer visible (it is covered by the guide ring).O while firmly holding the collar impactor, firmly strike the impactor with the surgical mallet five times.O remove the stem-collar-locking ring assembly from the hex socket of the counter-torque socket.Proceed to the standard surgical technique step for standard impaction to the implant and/or optional midsections.

Brand Name
ELEOS
Common Device Name
MODULAR COLLAR STEM, STRAIGHT, FLUTED 11MM X 120MM
Manufacturer (Section D)
ONKOS SURGICAL INC.
77 e halsey road
parsippany NJ 07054
Manufacturer Contact
upasana basnet
77 e halsey road
parsippany, NJ 07054
MDR Report Key16250802
Report Number3013450937-2023-00004
Device Sequence Number6552844
Product Code KRO
UDI-Device IdentifierB278HC1112003M0
UDI-PublicB278HC1112003M0
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K203815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHC-11120-03M
Device Catalogue NumberHC-11120-03M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexMale